71587members
375580posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Aching joints is it related to the chemo

12 REPLIES 12
linbob
Member

Re: Aching joints is it related to the chemo

Hi Rizzo I had a mastectomy and 8 sessions of chemo I finished it in July I am now on Arimadex I was very stiff with the Arimadex with aching joints. A lady on here suggested me taking cod liver oil tablets which I have been taking now for 10 weeks I do feel the difference. It does take about 8 weeks for you to feel the benefit of them. They are very cheap at Holland and Barratt I take one every day and I am now back working full time. So give them a try as they certainly worked for me. Also you dont get any other side effects for cod liver oil Take Care Linda xxxx

Lolag
Member

Re: Aching joints is it related to the chemo

Hi Rizzo

Aching joints can be a legacy of chemo or can be caused by Tamoxifen or chemo-induced menopause. I've been using supplements which contain both fish oils and glucosamine and they have worked wonders. Joints feel great now and, as a bonus, I'm hopefully more intelligent! I noticed a difference within a couple of weeks.

Good luck

Lola x

jbrss
Member

Re: Aching joints is it related to the chemo

I finished CMF in February and radio in April and started on Arimidex and herceptin. Since then my legs ached the same as you all feel and i feel older than 57 even though I finished the menopause ages ago. I mentioned it to the doctors and they said it was due to Arimidex tablets so i just have to put up with it till they find a better drug! never mind, lets hope the cancer doesnt return which is the main thing! love to u all, Judith

eileen765
Member

Re: Aching joints is it related to the chemo

I had arthiritis before dx with bc but it has fone a lot worse since chemo. I mentioned my foot to a bc nurse and she said it could be GOUT!!!! No sympathy from anyone with an ailment like gout. I mentioned it to occy health doctor on return to work appointment and he said something about chemo interfering with something and he mentioned acid and it might be worth while to have a test. Hope yours gets better. Feel so unfeminine Love Eileen

redhills
Member

Re: Aching joints is it related to the chemo

I am triple negative. My FEC finished in August and that was the end of my treatment. I am also suffering with aching joints or maybe its muscle weakness. When I get up in the morning, I hobble out of bed and getting down the stairs is difficult. As the day goes on it gets a bit easier but if I sit down for any length of time I'm like an 90 year old getting out of my seat. Yesterday, I tried to run to my car as it started raining and I had no coat. I found I couldn't run at all. My feet seemed so flat and my legs just wouldn't move. I've tried all sorts of gels and am about to start glucosamine. I saw my onc about 5 weeks ago and he said its a side effect of the chemo but didn't say how long it would last. I was so glad when the FEC ended and I was full of optimism and determined to get my life back on track but my body feels so old and disabled. I am also trying to lose the weight which I gained during chemo but despite eating sensibly it just won't budge. Its all very depressing. I'll see my GP and maybe he will be able to help.

If anyone finds a remedy that works, let us know!
Good luck.

Judith

rizzo
Member

Re: Aching joints is it related to the chemo

Hi

Thankyou for you replies, I am also triple neg. As for periods they were a bit hit and miss through chemo but now they are the most regular they have ever been which I find most odd.

Well I am of to see my onc on monday for my first three month checkup, so I am going to ask him about the possible long term side effects of taxol.

take care

Rizzo

teacup
Member

Re: Aching joints is it related to the chemo

O Scarlet, I guess I have all that to look forward to. I started Tamoxifen today. Already on the zoladex injections so that could explain the stiffness I already have if not the taxol.
Cheers, xx

scarlet
Member

Re: Aching joints is it related to the chemo

HI all
don't know if this is helpful, I had FEC, rads and now tamoxifen. I mentioned my achy joints etc to my GP and she said that it is almost certainly due to the treatment and that I had a sudden menopause because of the treatment. Having the sudden loss of oestogen causes all sorts of side effects, including aches and pains. I am only 45 (43 when dx) but some mornings I am like a 75 year old, I hobble to the loo, have to support myself as I crouch and when I look in the mirror have to deal with the lovely facial hair!! Oh well, keep taking the tablets, as they say!!
love n stuff
Scarlet xx

teacup
Member

Re: Aching joints is it related to the chemo

Hi Rizzo,
Don't know if this of any use to you but I had joint pain esp in my knees while on taxol. Finished three weeks ago and haven't had it since. But have been pretty stiff.
All the best,
xx

Jez
Member

Re: Aching joints is it related to the chemo

Hiya girls

I'm so glad I found this post. I finished my chemo on 8th August and rads 2 weeks ago. As I'm triple negative that's it for me re treatment. I have been aching like mad in the morning and also if I sit for too long. I'm 47 and had my last period in April (half way through chemo), don't know if they are going to come back or if I'm now menopausal - oh the joys of BC!

Love Julie xxx

PamM1
Member

Re: Aching joints is it related to the chemo

Hi Rizzo

I have the same symptoms I finished 6 FEC 3 months ago and my joint pain is terrible in the morning and after sitting....I went to my GP and had a blood test as she said that is a sign of the menopause setting in I am 41 and havnt had a period since embarking on chemo....I am not on any further medication as I am triple neg so I cant relate to any of the other drugs the other ladies refer too, I dont have the results of the blood test yet as I only had the test yesterday....

Pam
XXXX

Moderator
Community Manager

Re: Aching joints is it related to the chemo

Dear rizzo

It may help if you gave the helpline a ring. Our helpline is a free and confidential service and is run by specially trained nurses.The line opens at 9am and is open 9am-5pm Monday to Friday and Saturday 9am-2pm on 0808 800 6000

Best wishes
Sam
Moderator
Breast Cancer Care ,

rizzo
Member

Aching joints is it related to the chemo

Hi everyone

I was just wondering if anyone else had experienced aching joints after chemo had finished?

I am 39 years old and reasonably fit I had 4 x taxol then 4 x EC and finished my chemo at the begining of feb, then had surgery and rads all treatment finished at the end of june. I started exercising in august to lose the extra weight I had gained, but over the last month have noticed that all my joints ache particularly when getting up in the morning and after sitting still for a long while. Prior to having BC I exercised regularly and this wasn't an issue. I just wondered if the Taxol has any long term effects on the joints as I am begining to feel considerably older than my age body wise. Also wondered if glucosamine would help, and if anyone else had experienced this?

Thankyou for your replies

Rizzo